Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 252, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 8, 2023, 5:05 PM CDT for Clark County, Arkansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2023, 5:05 PM CDT (22:05 UTC)
- Expired
- Jun 8, 2023, 5:21 PM CDT
- In force
- 16 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Clark County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952 WUUS54 KLZK 082205 SVRLZK ARC019-082245- /O.NEW.KLZK.SV.W.0252.230608T2205Z-230608T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Little Rock AR 505 PM CDT Thu Jun 8 2023 The National Weather Service in Little Rock has issued a * Severe Thunderstorm Warning for... East central Clark County in southwestern Arkansas... * Until 545 PM CDT. * At 505 PM CDT, a severe thunderstorm was located over Arkadelphia, moving southeast at 10 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Arkadelphia... Caddo Valley... Gum Springs in Clark County... Richwoods... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3416 9318 3418 9307 3404 9297 3401 9314 TIME...MOT...LOC 2205Z 336DEG 5KT 3411 9311 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 46
1 follow-up statement
060
WWUS54 KLZK 082221
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
521 PM CDT Thu Jun 8 2023
ARC019-082231-
/O.CAN.KLZK.SV.W.0252.000000T0000Z-230608T2245Z/
Clark AR-
521 PM CDT Thu Jun 8 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
&&
LAT...LON 3416 9318 3418 9307 3404 9297 3401 9314
TIME...MOT...LOC 2217Z 336DEG 5KT 3409 9310
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:38 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 8, 2:38 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 238 PM CDT Thu Jun 8 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Saturday) Issued at 237 PM CDT Thu Jun 8 2023 Afternoon analysis depicts a quasi-stationary backdoor cold front draped NW to SE across the state with a band of more persistent convection focused near the boundary. Iso to sctd convection is noted elsewhere given instability values >2000 J/kg over much of the area. With negligible shear, storms will continue favoring the synoptic front as well as any convectively-generated outflow boundaries thru the remainder of today and into tonight. Sporadic instances of severe or near-severe hail/wind remain possible but widespread severe convection is unlikely. The front is expected to shift SWwrd by Fri with the brunt of convection similarly shifting SWwrd to encompass portions of central/Wrn/SWrn AR. As with today, pulse type storms are expected with iso stronger cells but no significant severe threat. Temps today will remain a hair above average with slightly cooler readings over NErn AR by Fri as somewhat drier air works in behind the front. By Saturday, however, the mercury will again climb with widespread 90s across the area during the afternoon and 60s/70s overnight. Late in the period, mid/upper ridging to our west will de-amplify as a low-amplitude trough crosses the Red River Valley. This will encourage the aforementioned front to lift back NEwrd with a moist/unstable air mass overspreading the area again. A modest increase in synoptic forcing for ascent in tandem with the crossing frontal boundary suggests more widespread convective coverage Sat and beyond. && .LONG TERM... (Saturday night through next Thursday) Issued at 237 PM CDT Thu Jun 8 2023 The long-term forecast period will begin actively with an upper level SWT working in tandem with a lifting warm front across Arkansas. The placement of this warm front will be critical because along and south of the warm front as it traverses from south to north across the Natural State during the day on Sunday providing a corridor for unusually moist and warm air for this time of the year across a portion of the state. An opportunity will present itself on Sunday for strong to severe thunderstorms to develop along and south of this boundary. All severe modes will be possible. Upper lvl ridging will move over Arkansas on Monday and bringing most likely overall rain-free conditions with tranquil weather for the CWA. Slightly cooler temperatures will be noted with the FROPA on Sunday night. The remainder of the week (Tuesday thru next Thursday) looks to return to a pattern conducive for rain and thunderstorm chances with another SWT approaching the state on Tuesday. At the sfc, another warm front will lift through the state presenting another potential setup for strong to severe thunderstorms, especially as a cold front will swing across the state from west to east and aid in the production of lift as a robust upper lvl jet axis in the 80-90 knot range will be pronounced over the state from Wednesday into Thursday with an approaching digging trof axis providing more potential for unsettled weather conditions. && .AVIATION... (18Z TAFS) Issued at 1246 PM CDT Thu Jun 8 2023 Seeing sctd TSRA developing across Nrn/Wrn sections with activity expected to spread SEwrd thru evening into tonight. Highest confidence in terminal impacts resides over Nrn/central terminals where periods of MVFR to IFR conds are possible. Convection will end NW to SE by Fri morning with lifting/scattering cigs thru the end of the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 62 84 63 86 / 30 30 0 40 Camden AR 66 89 67 89 / 20 40 20 60 Harrison AR 62 80 63 84 / 40 30 20 60 Hot Springs AR 65 90 66 91 / 30 40 20 60 Little Rock AR 69 89 69 91 / 40 30 10 50 Monticello AR 68 90 68 92 / 30 30 10 50 Mount Ida AR 63 89 64 89 / 30 50 20 60 Mountain Home AR 61 81 63 84 / 40 30 10 50 Newport AR 65 84 65 87 / 30 20 0 30 Pine Bluff AR 68 89 68 90 / 30 30 10 50 Russellville AR 65 87 66 89 / 50 40 10 60 Searcy AR 65 86 64 88 / 40 30 10 40 Stuttgart AR 68 87 68 89 / 40 20 10 40 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...69 LONG TERM....234 AVIATION...69
Hazardous weather outlook, Jun 8, 3:48 AM CDT, 13 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 348 AM CDT Thu Jun 8 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-091000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 348 AM CDT Thu Jun 8 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected across a good portion of Arkansas today. A few of the these storms may produce small hail and brief gusty winds this afternoon. Overall, organized severe weather is not expected today or tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered afternoon thunderstorms are possible today through Sunday night across Arkansas. These storms will pose a threat for strong to damaging winds and cloud to ground lightning. There will be an increased chance for thunderstorms Sunday and Sunday night. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 70/51
In the hours before
Local storm report, Jun 8, 3:45 PM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
345 PM CDT Thu Jun 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM Hail Boone County Airport 36.27N 93.15W
06/08/2023 E0.75 inch Boone AR Public
&&Local storm report, Jun 8, 3:46 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
346 PM CDT Thu Jun 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Flash Flood 1 SSE Harrison 36.23N 93.11W
06/08/2023 Boone AR Broadcast Media
Reports of flash flooding in Harrison.
&&Local storm report, Jun 8, 3:58 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
358 PM CDT Thu Jun 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Flash Flood 1 SSE Harrison 36.23N 93.11W
06/08/2023 Boone AR Public
Water over roadway at the intersection of
Hwy 7 and Central Avenue in Harrison.
&&Special weather statement, Jun 8, 4:07 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
407 PM CDT Thu Jun 8 2023
ARZ055-082130-
Grant AR-
407 PM CDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of northeastern Grant
County through 430 PM CDT...
At 407 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cane Creek, or 6 miles north of Sheridan, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheridan... Cane Creek...
Belfast... Center Grove...
Slabtown... Prague...
Ico...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3443 9248 3446 9236 3428 9224 3424 9246
TIME...MOT...LOC 2107Z 335DEG 12KT 3438 9239
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
46Special weather statement, Jun 8, 4:15 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Little Rock AR
415 PM CDT Thu Jun 8 2023
ARZ121-221-082145-
Johnson County Higher Elevations AR-Southern Johnson County AR-
415 PM CDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of west central Johnson
County through 445 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Cass, or 11 miles northeast of Ozark, moving
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oak Grove in Johnson County... Hunt...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3568 9370 3569 9370 3558 9354 3551 9369
3553 9371
TIME...MOT...LOC 2115Z 323DEG 9KT 3561 9368
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
46Special weather statement, Jun 8, 5:00 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
500 PM CDT Thu Jun 8 2023
ARZ053-082230-
Clark AR-
500 PM CDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of east central Clark
County through 530 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arkadelphia, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arkadelphia... Caddo Valley...
Gum Springs in Clark County... Richwoods...
Lower Lake Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3417 9318 3418 9307 3405 9297 3402 9313
TIME...MOT...LOC 2159Z 336DEG 5KT 3412 9312
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:57 PM CDT | Special Weather Statement | LZK | Newton | 33 min |
| Jun 8, 1:00 PM CDT | Special Weather Statement | LZK | Johnson | 30 min |
| Jun 8, 1:05 PM CDT | Special Weather Statement | LZK | Pope | 25 min |
| Jun 8, 1:18 PM CDT | Special Weather Statement | LZK | Van Buren | 27 min |
| Jun 8, 1:39 PM CDT | Special Weather Statement | LZK | Newton | 36 min |
| Jun 8, 2:01 PM CDT | Special Weather Statement | LZK | Van Buren | 29 min |
| Jun 8, 2:13 PM CDT | Special Weather Statement | LZK | Hot Spring | 32 min |
| Jun 8, 2:17 PM CDT | Special Weather Statement | LZK | Boone | 28 min |
| Jun 8, 2:27 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 48 min |
| Jun 8, 2:44 PM CDT | Special Weather Statement | LZK | Searcy | 31 min |
| Jun 8, 3:07 PM CDT | Special Weather Statement | LZK | Stone | 38 min |
| Jun 8, 3:16 PM CDT | Special Weather Statement | LZK | Searcy | 29 min |
| Jun 8, 3:17 PM CDT | Special Weather Statement | LZK | Cleburne | 28 min |
| Jun 8, 3:18 PM CDT | Flash Flood Warning | LZK | Boone, Newton, Searcy | 2 hr |
| Jun 8, 4:07 PM CDT | Special Weather Statement | LZK | Grant | 23 min |
| Jun 8, 4:15 PM CDT | Special Weather Statement | LZK | Johnson | 30 min |
| Jun 8, 5:00 PM CDT | Special Weather Statement | LZK | Clark | 30 min |
| Jun 8, 5:14 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Grant, Jefferson | 31 min |
| Jun 8, 5:45 PM CDT | Special Weather Statement | LZK | Cleveland | 30 min |
| Jun 8, 5:49 PM CDT | Special Weather Statement | LZK | Clark | 26 min |
| Jun 8, 6:06 PM CDT | Special Weather Statement | LZK | Dallas | 24 min |
| Jun 8, 6:09 PM CDT | Special Weather Statement | LZK | Montgomery | 36 min |
| Jun 8, 6:33 PM CDT | Special Weather Statement | LZK | Bradley | 27 min |
| Jun 8, 6:36 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.